MAUDE Adverse Event Report: MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Model Number 3549212
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Wrinkling (2613)
Date of Event 11/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction surgery with implantation of a 350cc mentor cpx 4 breast tissue expander with suture tabs.Post-operatively, the patient appeared to have a sharp edge of one implant pushing outward beneath the skin.Reinflation of the device did not solve the abnormal appearance.As a result, the patient underwent removal on (b)(6) 2022.Upon explantation, the device was noted to have folding and adhesions to the capsule.The date of implantation was not provided to mentor.The affected side of the patient was not provided.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Reason for device explant and/or reoperation: material deformation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 18, 2023, the mentor analysis lab received the suspect medical device for evaluation.With the return of the device, the lot number was provided as 9524145.On april 20, 2023, mentor completed an evaluation on the returned device.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the device.During the visual analysis of the returned sample, no apparent damage, folds, or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed two (2) tears (a and b) on the anterior view, measuring approximately less than 0.1 cm each.The fold reported by the customer could be caused by leakage through the ruptures found.A microscopic examination was performed on the edges of the ruptures (a and b), and parallel striations were found in the whole area of both tears.Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.Based on the information currently available, the microscopic examination of the returned product indicates that the tissue expander could have been damaged during or after implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.With the provided lot, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15988670
Report Number1645337-2022-15098
Device Sequence Number12284375
Product Code LCJ
UDI-Device Identifier00081317006725
UDI-Public00081317006725
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K130813
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/20/2025
Device Model Number3549212
Device Catalogue Number3549212
Device Lot Number9524145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/23/2022
Supplement Date Received by Manufacturer04/18/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale